MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW DRAINAGE SET; CATHETER IRRIGATION

ARROW INTERNATIONAL LLC ARROW DRAINAGE SET; CATHETER IRRIGATION
Catalog Number AI-01600
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "they opened the item, but the introducer guidewire was faulty, and they could not use the specific wire , because they couldn't gain access into cavity." additional information received reports the guidewire was kinked.The device was removed and replaced.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, opened drainage kit including one guide wire within its advancer, an arrow raulerson syringe (ars), and a few more components for analysis.Signs of use were observed on the guide wire.The guide wire was observed to have several bends throughout the body.The distal j-bend was misshapen but intact.Microscopic examination confirmed the kinks in the guide wire body.Both welds were present and were observed to be full and spherical.The major kinks in the guide wire were located at 334mm, 442mm, and 576mm from the proximal tip.Slight bends were measured at 18mm and 648mm from the proximal tip.The overall length of the guide wire measured 681 mm, which is within the specification limits of 679-687 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.85 mm, which is within the specification limits of 0.838-0.877mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was advanced through the returned ars and a lab inventory 18ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through both components with little to no resistance.Resistance was observed at the location of the major kinks.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "using the two-piece arrow advancer, advance guidewire through syringe into cavity.If the guidewire does not initially advance with ease, the needle may not be placed properly within the cavity." it also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire kinked during use was confirmed through complaint investigation of the returned sample.The guide wire had several kinks towards the distal tip.The returned guide wire met all relevant dimensional/functional requirements, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW DRAINAGE SET
Common Device Name
CATHETER IRRIGATION
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20127444
Report Number9680794-2024-00861
Device Sequence Number11538583
Product Code GBX
UDI-Device Identifier00801902097903
UDI-Public(01)00801902097903(11)230713(17)280630(10)33F23G0003(21)
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K895516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAI-01600
Device Lot Number33F23G0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/01/2024
11/27/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date10/04/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED; NONE REPORTED
Patient SexUnknown